Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 33, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 16, 2013, 6:59 PM CDT for Buffalo County, Dawson County, Phelps County, Nebraska. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2013, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 16, 2013, 7:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Buffalo County, NE, Dawson County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:03 PM CDT | TSTM WND DMG | 6 Wsw Overton, NE | SEMI BLOWN OVER AT MILE MARKER 243 ON I80 NEAR OVERTON...ROUGHLY HALFWAY BETWEEN THE LEXINGTON AND OVERTON EXITS. ALSO GOLF BALL SIZE HAIL IN OVERTON ENDED AT 710 PM. |
| Jun 16, 7:03 PM CDT | TSTM WND DMG | Overton, NE | SEMI BLOWN OVER AT MILE MARKER 243 ON I80 NEAR OVERTON. ALSO GOLF BALL SIZE HAIL IN OVERTON ENDED AT 710 PM. |
| Jun 16, 7:03 PM CDT | TSTM WND GST 0 | Overton, NE | SEMI BLOWN OVER AT MILE MARKER 243 ON I80. ALSO GOLF BALL SIZE HAIL IN OVERTON ENDED AT 710 PM. |
| Jun 16, 7:15 PM CDT | HAIL 0.88 | 5 Wnw Elm Creek, NE | DIME TO NICKEL SIZE HAIL REPORTED. REPORT COURTESY OF NEBRASKA RAINFALL ASSESSMENT AND INFORMATION NETWORK OBSERVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
375
WFUS53 KGID 162359
TORGID
NEC019-047-137-170030-
/O.NEW.KGID.TO.W.0033.130616T2359Z-130617T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTH CENTRAL PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 730 PM CDT
* AT 655 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES NORTHWEST OF OVERTON...OR 7 MILES EAST
OF LEXINGTON....AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
OVERTON AND ELM CREEK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 245 AND 258.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4076 9928 4060 9948 4074 9970 4088 9959
TIME...MOT...LOC 2359Z 302DEG 15KT 4078 9959
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$2 follow-up statements
883
WWUS53 KGID 170008
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
708 PM CDT SUN JUN 16 2013
NEC019-047-137-170030-
/O.CON.KGID.TO.W.0033.000000T0000Z-130617T0030Z/
BUFFALO NE-DAWSON NE-PHELPS NE-
708 PM CDT SUN JUN 16 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL PHELPS...
SOUTHEASTERN DAWSON AND SOUTHWESTERN BUFFALO COUNTIES UNTIL 730 PM
CDT...
AT 704 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR OVERTON...OR 12 MILES EAST OF LEXINGTON...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
ELM CREEK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 244 AND 258.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4076 9928 4060 9948 4074 9970 4088 9959
TIME...MOT...LOC 0008Z 305DEG 19KT 4071 9949
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$910 WWUS53 KGID 170024 RRA SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 724 PM CDT SUN JUN 16 2013 NEC019-047-137-170034- /O.EXP.KGID.TO.W.0033.000000T0000Z-130617T0030Z/ BUFFALO NE-DAWSON NE-PHELPS NE- 724 PM CDT SUN JUN 16 2013 ...THE TORNADO WARNING FOR NORTH CENTRAL PHELPS...SOUTHEASTERN DAWSON AND SOUTHWESTERN BUFFALO COUNTIES WILL EXPIRE AT 730 PM CDT... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BUFFALO...SOUTHEASTERN DAWSON...NORTHWESTERN KEARNEY...AND NORTHEASTERN PHELPS COUNTIES UNTIL 745 PM CDT. LAT...LON 4076 9928 4060 9948 4074 9970 4088 9959 TIME...MOT...LOC 0024Z 305DEG 19KT 4066 9940 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:44 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 16, 6:44 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 644 PM CDT SUN JUN 16 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 242 PM CDT SUN JUN 16 2013 UPPER LEVEL ZONAL FLOW REMAINS IN PLACE ACROSS THE REGION THIS AFTERNOON...WITH WEAK DISTURBANCES CONTINUING TO BRING PRECIPITATION CHANCES. SEEING ACTIVITY ALREADY GOING TO THE NORTH OF THE CWA WITH THE NEXT ONE OF THESE DISTURBANCE...AS WELL AS OFF TO THE WEST OVER COLORADO. WILL BE KEEPING AN EYE ON BOTH AREAS THROUGH THE AFTERNOON/EVENING HOURS. AT THE SURFACE...THE CWA CONTINUES TO SEE GENERALLY EAST/SOUTHEASTERLY WINDS...WITH LOW PRESSURE SET UP OVER THE ROCKIES/HIGH PLAINS...AND HIGH PRESSURE EXTENDING ACROSS NORTH CENTRAL AND ERN NEB. SEEING A FEW DIFFERENT BOUNDARIES ACROSS THE REGION...SOME LEFT FROM OUTFLOW FROM EARLIER STORMS...WHILE ANOTHER IS SEPARATING DEWPOINTS IN THE LOWER/MID 60S ACROSS OUR CWA AND LOWER/MID 50S JUST OUTSIDE THE WRN FRINGE OF THE CWA. THANKS TO THIS MOISTURE AXIS NOSING INTO THE CWA...SEEING MUCAPE VALUES OF 2000 J/KG DEVELOP THIS AFTERNOON...AND DEEP LAYER SHEAR VALUES ARE SUFFICIENT FOR SVR WX. EXPECTING ONGOING ACTIVITY OFF TO THE NORTH TO TRANSITION INTO A MCS AS IT SLIDES SOUTH...AND LOOKS TO PRIMARILY AFFECT THE WRN HALF OF THE CWA...AND A WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING ACROSS THE SC NEB PORTION OF THAT AREA. WILL SEE HOW THE ACTIVITY TO THE NORTH EVOLVES...AND BETWEEN THAT AND THE THUNDERSTORMS OVER COLORADO SLIDING EAST...EXPANSION OF THE WATCH FURTHER SOUTH MAY EVENTUALLY BE NEEDED. ONCE THIS ACTIVITY SLIDES SOUTH OF THE CWA LATER THIS EVENING...HAVE DRY CONDITIONS GOING IN THE FORECAST THROUGH THE OVERNIGHT HOURS. WINDS ARE EXPECTED TO CONTINUE TO BE E/SERLY...BUT WILL BE AFFECTED BY ANY CONVECTIVE ACTIVITY/OUTFLOW BOUNDARIES. AS WE GET INTO TOMORROW...CURRENTLY HAVE THE FORECAST DRY WELL INTO THE AFTERNOON HOURS...BUT THUNDERSTORM CHANCES DO RETURN. AM CONCERNED ABOUT YET ANOTHER UPPER LEVEL DISTURBANCE PUSHING OUT OF THE ROCKIES ALLOWING FOR THE DEVELOPMENT OF MORE THUNDERSTORMS...AIDED BY LOWER LEVEL UPSLOPE FLOW. COULD SEE SOME OF THAT ACTIVITY DRIFT EAST EVENTUALLY...BUT WILL ALSO HAVE TO KEEP AN EYE ON THUNDERSTORMS WHICH MAY DEVELOP ALONG A SFC FRONTAL BOUNDARY THAT MAY BE DRAPED W-E ACROSS THE CWA. WILL AGAIN HAVE THE CONCERN FOR A FEW THUNDERSTORMS TO BE ON THE STRONG/SEVERE SIDE. NO SIGNIFICANT CHANGES WERE MADE TO TEMPERATURES...WITH OVERNIGHT LOWS TONIGHT IN THE 60S AND HIGHS TOMORROW IN THE 80S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 242 PM CDT SUN JUN 16 2013 GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN ALL SUGGEST A MID TO UPPER LEVEL LONGWAVE RIDGE WILL BE NOTED OVER THE ROCKY MOUNTAIN RANGE TO START THE LONG TERM FORECAST PERIOD. NORTHWESTERLY MID TO UPPER LEVEL FLOW WILL LIKELY BE REALIZED OVER THE CENTRAL PLAINS TO START THE LONG TERM FORECAST PERIOD AS WELL...BUT DURING THE DAY TUESDAY AND INTO WEDNESDAY THIS RIDGE IS EXPECTED TO MOVE EAST ACROSS THE PLAINS...THUS PROVIDING SOUTHWESTERLY MID TO UPPER LEVEL FLOW THURSDAY ONWARD. PERIODIC MID LEVEL PERTURBATIONS ARE EXPECTED TO MOVE OVER THE CENTRAL PLAINS WITHIN THE MEAN MID LEVEL FLOW DURING THE LONG TERM FORECAST PERIOD...THUS PRESENTING PERIODS OF INCREASED OMEGA AND CHANCES FOR PRECIPITATION ACROSS OUR AREA. UNFORTUNATELY...DETAILS REGARDING THE TIMING AND POSITION OF SUCH SUBTLE FEATURES SO FAR OUT IN THE FORECAST REMAIN MURKY. QPF FIELDS FROM VARIOUS MODELS PRESENT VARYING SOLUTIONS THUS PROVIDING A SOMEWHAT DIFFICULT FORECAST WITH RESPECT TO POPS. FOR TUESDAY AND WEDNESDAY...WENT AHEAD WITH A BLEND OF NAM...OPERATIONAL GFS...EC...AND SREF-MEAN GUIDANCE TO DERIVE QPF GRIDS...AND THEN DERIVED POPS FROM THESE RESULTANT QPF GRIDS. WHAT MODEST MODEL CONSENSUS THERE IS CONTINUES TO SUGGEST LOCATIONS ACROSS OUR WEST/SOUTHWESTERN CWA STAND THE BEST CHANCE AT OBSERVING MEASURABLE PRECIPITATION TUESDAY AND WEDNESDAY. THIS SEEMS REASONABLE SEEING AS HOW FORECAST PROXIMITY SOUNDINGS FROM ACROSS OUR WEST/SOUTHWESTERN CWA...PER THE NAM...OPERATIONAL GFS...AND EC...SUGGEST STEEP LOW TO MID LEVEL LAPSE RATES MAY ALLOW FOR THE DEVELOPMENT OF ISOLATED TO PERHAPS SCATTERED THUNDERSTORM ACTIVITY ACROSS OVER THE HIGHER TERRAIN OF OUR WEST/SOUTHWESTERN CWA BOTH TUESDAY AFTERNOON AND WEDNESDAY AFTERNOON. HARD TO TELL JUST HOW MUCH CONVECTION WILL SUSTAIN ITSELF INTO THE OVERNIGHT HOURS EACH NIGHT...OR LINGER INTO THE MORNING HOURS THE FOLLOWING DAYS. SO WHILE MUCH OF OUR CWA CURRENTLY HAS AT LEAST 20% POPS FORECAST TUESDAY AND WEDNESDAY...THERE ARE HIGHER POPS...GENERALLY 30-40%...COVERING OUR WEST/SOUTHWEST DURING THE AFTERNOON AND EVENING HOURS ON BOTH TUESDAY AND WEDNESDAY. WITH THE AFOREMENTIONED MID LEVEL PERTURBATIONS MOVING OVERHEAD THURSDAY ONWARD...ALLBLEND RESPONDED BY PROVIDING 20-40% POPS TO PORTIONS OF THE AREA MOST EVERY DAY. TIMING AND POSITION DETAILS WITH RESPECT TO ANY OF THE MID LEVEL PERTURBATIONS MID TO LATE NEXT WEEK WILL LIKELY NOT BECOME ANY MORE CLEAR FOR ANOTHER DAY OR TWO AND AS A RESULT...THE PROBABILITY OF SUCCESSFULLY IMPROVING THE FORECAST AS PROVIDED BY ALLBLEND IS LOW. GIVEN THIS LOW PROBABILITY...OPTED TO LEAVE THE ALLBLEND POPS UNCHANGED FOR THE MOST PART. THE NAM...OPERATIONAL GFS...AND EC ALL SUGGEST DEEP LAYER MUCAPE VALUES OF 1500-3000J/KG WILL ACCOMPANY DEEP LAYER BULK SHEAR VALUES OF ~30KTS TUESDAY AFTERNOON AND EVENING. INCREASING LOW LEVEL MOISTURE MAY ALLOW DEEP LAYER MUCAPE VALUES TO EXCEED 3000J/KG ACROSS PORTIONS OF OUR CWA WEDNESDAY AFTERNOON AND EVENING...PRIMARILY ACROSS OUR WEST/SOUTHWEST...WITH DEEP LAYER BULK SHEAR INCREASING INTO THE 40-45KT RANGE. GIVEN ALL THIS...WILL GO AHEAD WITH SEVERE WEATHER WORDING IN THE HWO FOR TUESDAY AND WEDNESDAY. BEYOND WEDNESDAY...DETAILS REGARDING SEVERE WEATHER TIMING AND POSITION REMAIN BLURRY AND AS A RESULT...WILL CONTINUE THE GENERAL THUNDERSTORM MENTION IN THE HWO FOR THE TIME BEING. LITTLE CHANGE IN THE LOW LEVEL AIRMASS SHOULD PRESENT SIMILAR TEMPERATURES TUESDAY AND WEDNESDAY...WITH AFTERNOON HIGH TEMPERATURE GENERALLY IN THE 80S CURRENTLY FORECAST. LOW LEVEL SOUTHERLY FLOW AND RESULTANT LOW LEVEL WARM AIR ADVECTION BEGINNING WEDNESDAY HOWEVER...SHOULD PROMOTE A WARMING TREND TO FINISH OUT THE FORECAST PERIOD...WITH AFTERNOON HIGH TEMPERATURES IN THE UPPER 80S AND 90S EXPECTED FOR THE MOST LOCATIONS BY LATE IN THE WEEK. OVERNIGHT TEMPERATURES IN THE 60S ARE FORECAST FOR MOST LOCATIONS THROUGH WEDNESDAY NIGHT...WITH LOWS CREEPING INTO THE 70S FOR SOME LOCATIONS BY LATE WEEK. && .AVIATION...(FOR THE 00Z KGRI TAF THROUGH 00Z MONDAY EVENING) ISSUED AT 630 PM CDT SUN JUN 16 2013 AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO IMPACT THE TERMINAL OVER THE NEXT COUPLE OF HOURS BRINGING POTENTIALLY GUSTY WINDS AND HEAVY RAIN INTO THE VICINITY OF KGRI...AND INTRODUCED A TEMPO GROUP FROM 17/01-03Z TO COVER THIS ACTIVITY...EVEN THOUGH LATEST MODEL GUIDANCE INDICATES VICINITY STORMS COULD CONTINUE INTO THE EARLY MORNING HOURS MONDAY. OTHERWISE...WINDS WILL BE LIGHT AND SOUTHEATERLY AHEAD OF THIS LINE...VARIABLE OVERNIGHT...AND THEN BECOMING EASTERLY AFT 18Z MONDAY AS SKIES CLEAR...WITH PREVAILING VFR CONDITIONS EXPECTED OUTSIDE OF ANY THUNDERSTORMS THAT IMPACT THE TERMINAL THROUGH THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ADO LONG TERM...BRYANT AVIATION...SAR
Hazardous weather outlook, Jun 16, 2:49 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 249 PM CDT SUN JUN 16 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 171200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 249 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...WITH GOLF BALL SIZE HAIL...THUNDERSTORM WIND GUSTS OF 60 TO 70 MPH...AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON INTO MONDAY NIGHT...AND AGAIN TUESDAY AND WEDNESDAY. THERE WILL BE THE POTENTIAL FOR SOME THUNDERSTORMS TO BE SEVERE...WITH QUARTER SIZE HAIL AND THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. PERIODIC CHANCES FOR THUNDERSTORMS ALSO EXIST IN THE FORECAST FOR VARIOUS PORTIONS OF THE OUTLOOK AREA THURSDAY THROUGH THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO/BRYANT
In the hours before
Local storm report, Jun 16, 5:53 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 1 N LITCHFIELD 41.17N 99.15W
06/16/2013 E1.75 INCH SHERMAN NE FIRE DEPT/RESCUE
&&
SROSSISpecial weather statement, Jun 16, 5:55 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 555 PM CDT SUN JUN 16 2013 NEZ060-061-073-162330- BUFFALO NE-DAWSON NE-PHELPS NE- 555 PM CDT SUN JUN 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS... SOUTHEASTERN DAWSON AND SOUTHWESTERN BUFFALO COUNTIES UNTIL 630 PM CDT... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELM CREEK...OR 17 MILES EAST OF LEXINGTON... MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ELM CREEK... AMHERST... ODESSA... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 248 AND 268. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4081 9956 4088 9917 4047 9918 4065 9957 TIME...MOT...LOC 2256Z 293DEG 18KT 4070 9941
Local storm report, Jun 16, 6:02 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
602 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL LITCHFIELD 41.16N 99.15W
06/16/2013 E1.00 INCH SHERMAN NE PUBLIC
SOCIAL MEDIA POST OF QUARTER HAIL IN LITCHFIELD.
&&
SALTZMANLocal storm report, Jun 16, 6:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
626 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 6 S ELM CREEK 40.63N 99.38W
06/16/2013 E1.00 INCH PHELPS NE LAW ENFORCEMENT
ALSO 50 MPH WINDS AND HEAVY RAIN
&&
EWALDLocal storm report, Jun 16, 6:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
654 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL AXTELL 40.48N 99.13W
06/16/2013 E1.00 INCH KEARNEY NE LAW ENFORCEMENT
ALSO 50 MPH WINDS AND HEAVY RAIN
&&
EWALDLocal storm report, Jun 16, 6:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 8 N HOLDREGE 40.56N 99.38W
06/16/2013 E1.75 INCH PHELPS NE EMERGENCY MNGR
TIME ESTIMATED FROM RADAR. RELAYED REPORT FROM SPOTTERS.
&&
SALTZMANThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:30 PM CDT | Special Weather Statement | GID | Sherman | 45 min |
| Jun 16, 5:08 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 52 min |
| Jun 16, 5:39 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 51 min |
| Jun 16, 5:55 PM CDT | Special Weather Statement | GID | Phelps | 35 min |
| Jun 16, 5:55 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 50 min |
| Jun 16, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 48 min |
| Jun 16, 6:25 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 50 min |
| Jun 16, 6:31 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 29 min |
| Jun 16, 6:38 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 52 min |
| Jun 16, 6:55 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan, Phelps | 50 min |
Nearby
Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.